Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
volcom3453

Does using antiobiotics before accutane help prevent IB?

My question is pretty simple I guess, but I'm really thinking hard about going on accutane for very persistent moderate acne on my face and back. I have been using oral antibiotics and topicals for the past year or two on and off, and I was hoping that since my face is relatively clear right now (back not so much) that perhaps there isn't as much acne forming and ready to come out since I've been using these.

Really the main reason why I am scared is because of an initial breakout, because if I quit all of the stuff I'm on now cold turkey and just go right to Accutane I'm just scared at the possibilities of what could happen with my face, considering I was prone to cystic acne before getting on all these strict regimens. Anyway last question is whether anyone wears contacts on Accutane? I wear contacts obviously, and I was wondering if wearing them just for part of the day and then going to glasses later would be smart?

Any thought would be greatly appreciated because I'm just extremely confused as to what my next step will be, as I'm sure many of you are and once were. Thanks! :dance:

Share this post


Link to post
Share on other sites

volcom, in my case I think the antibiotics helped. I weaned off Solodyn before starting Accutane and did not experience a bad IB. I got a tiny one around the mouth, but it was manageable. You can see what kind of condition my skin was in if you look at my Accutane gallery. The Solodyn worked well, but I was still developing deep, painful cysts; there wasn't much to see on the surface.

I hope it's the same way for you (or better) if this is the route you go.

Share this post


Link to post
Share on other sites

I'm not sure. It didn't help as far as the severity of the IB, but then again, I only had it for less than a week. And for the record, I was taking a ridiculous amount of antibiotics before accutane- 3000 mgs/day!

Share this post


Link to post
Share on other sites
I'm not sure. It didn't help as far as the severity of the IB, but then again, I only had it for less than a week. And for the record, I was taking a ridiculous amount of antibiotics before accutane- 3000 mgs/day!

Wow Arthur, that's quite a bit. Nice that your breakout only lasted about a week though, a week is like a second in a world of acne lol.

Share this post


Link to post
Share on other sites
I'm not sure. It didn't help as far as the severity of the IB, but then again, I only had it for less than a week. And for the record, I was taking a ridiculous amount of antibiotics before accutane- 3000 mgs/day!

Wow Arthur, that's quite a bit. Nice that your breakout only lasted about a week though, a week is like a second in a world of acne lol.

Yeah, seriously. I had gone to an old school dermatologist who didn't prescribe accutane. Instead he put me on two 500 mg pills of tetracycline, erythramycine, and cephlaxine each per day. Um, thanks doc.

Share this post


Link to post
Share on other sites
I'm not sure. It didn't help as far as the severity of the IB, but then again, I only had it for less than a week. And for the record, I was taking a ridiculous amount of antibiotics before accutane- 3000 mgs/day!

Wow Arthur, that's quite a bit. Nice that your breakout only lasted about a week though, a week is like a second in a world of acne lol.

Yeah, seriously. I had gone to an old school dermatologist who didn't prescribe accutane. Instead he put me on two 500 mg pills of tetracycline, erythramycine, and cephlaxine each per day. Um, thanks doc.

Accutane sounds safer than that.

Share this post


Link to post
Share on other sites

I just started my accutane as well (day 20 now) and my derm decided to keep me on erythromycin and a topical clidanmycin solution in cetaphil for the first week or so i didn't notice any new acne at all and that's saying something as my derm always used to remind me my face was "a horrible mess". Anyway during the second week i got a few whiteheads that cleared up in a few days and right now i have this 1 huge cystic thing on my jawline, but overall i think the antibiotics made the IB alot better than what it could have been.

Share this post


Link to post
Share on other sites
I just started my accutane as well (day 20 now) and my derm decided to keep me on erythromycin and a topical clidanmycin solution in cetaphil for the first week or so i didn't notice any new acne at all and that's saying something as my derm always used to remind me my face was "a horrible mess". Anyway during the second week i got a few whiteheads that cleared up in a few days and right now i have this 1 huge cystic thing on my jawline, but overall i think the antibiotics made the IB alot better than what it could have been.

Very cool, would you say it might have made your skin more dry or not too bad? How long does your derm want to keep you on both for?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×